Get your Health question answered in 3 easy steps

137 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What do red rashes in the groin area indicate?

Answered by
Owl Image
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 7662 Questions

Question
New red splotches-won't go away don't itch burn or ooze.. On torso mainly in fold under belly and on side of torso and thigh/groin fold spreading quickly few smaller lighter ones on upper thigh upper torso and one under right breast... I have excema and this is not it - first two been there 3weeks spreading ever since... I sweat a lot and go to gym
Sat, 30 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 8 minutes later
Brief Answer:
Tinea

Detailed Answer:
Hello and welcome to healthcaremagic

I am Dr. Kakkar. I have gone through your query and I have understood it. I have also reviewed the pictures.

This seems to be a case of fungal infection(Tinea corporis and Tinea cruris); well defined red, circular patches. Sweating, heat and humidity are the factors which encourage fungal growth.

If I was the treating doctor I would have asked you to use a topical antifungal cream e.g clotrimazole 1% cream twice daily for 2-4 weeks.

An oral antifungal e.g fluconazole 150 mg tablet, once every week, for 4 weeks is also advisable.

An OTC antihistamine e.g cetrizine 10 mg once daily would provide you symptomatic relief from itching.

Regards
Above answer was peer-reviewed by
 
Follow-up: What do red rashes in the groin area indicate? 6 hours later
They do NOT itch. Also I am unable to see a doctor for two more months because of lack of providers taking my insurance. How would I get the oral tablets? Are there any otc antifungal tablets.
 
 
Answered by Dr. Kakkar S. 16 minutes later
Brief Answer:
Tinea

Detailed Answer:
Hi.

Fluconazole is a prescription drug. You would need a doctor's prescription for it.

You may apply topical OTC antifungals e.g clotrimazole cream 1% twice daily for 4 weeks.

An OTC antihistamine e.g cetrizine 10 mg once daily would provide you symptomatic relief from itching.

Regards
Above answer was peer-reviewed by
 
Follow-up: What do red rashes in the groin area indicate? 4 minutes later
I have been trying to tell you that it DOES NOT ITCH CRACK OR OOZE. also should I not wear any clothes twice or lay on my sheets twice without washing? There are also several tiny lighter red ones that came up on my upper stomach and back. Do you still thing that's what it is?
 
 
Answered by Dr. Kakkar S. 7 minutes later
Brief Answer:
Tinea

Detailed Answer:
Hi.

I am sure about my diagnosis. Moreover, itching is subjective in individuals. You may begin with clotrimazole 1% cream.

Excessive sweating is a predisposing factor. Take a bath twice daily and wear loose fitting cotton clothes

Regards
Above answer was peer-reviewed by
 
Follow-up: What do red rashes in the groin area indicate? 7 minutes later
Should I change sheets daily? Thank you!
 
 
Answered by Dr. Kakkar S. 11 minutes later
Brief Answer:
Tinea

Detailed Answer:
Hi.

Change your clothes after bath.

May change sheets daily. However, it is not specifically indicated for tinea.

Regards
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on Excessive sweating

doctor1 MD

severe seating for more than 3 days, actually happened last weekend then went away. When the sweating begins, he gets incredibly hot and face turns red, when the sweating subsides he feels cold and has chills . BUT he doesn't feel like he has the...

doctor1 MD

excessive sweating in men age 75

doctor1 MD

I have hammertoes, a bunion , also very thick calluses on the entirely of both feet that restore themselves within a day or 2 of my soaking and filing them. Any ideas as to that ,why, and how to fix? My feet burn and perspire profusely even after...

doctor1 MD

I keep getting what I think is carbuncles in my bottom. I take tegretol. I don't know I that makes a difference. I also suffer from insomnia. I have felt really tired and week in the last couple of weeks by about noon. What I have read states that it can be from not bathing, but I am very clean. I'm concerned that it may be some underlying problem I am not aware of. By the time one set starts getting better another set has started. It is very painful at times, sometimes even walking or sitting hurts. Is there some tests I need to request or maybe something I need to try at home to help eliminate this very aggravating problem? Thank You